Medication-associated lesions of the GI tract

Jennifer Seminerio, Kevin McGrath, Christina A. Arnold, Lysandra Voltaggio, Aatur D. Singhi

Research output: Contribution to journalArticle

Abstract

Medications play an integral role in the health and wellbeing of patients. However, a large number of medications are reported to damage one or more segments of the GI tract, either directly or indirectly, resulting in a variety of clinicopathologic findings. Although some findings are pathognomonic for specific drugs, many more demonstrate nonspecific pathology. Early recognition of GI tract drug-induced injury is critical because the consequences of prolonged use, in some instances, can be fatal. Reducing the incidence of adverse effects requires an appropriate index of suspicion and good communication between the gastroenterologist and pathologist, both of which can significantly impact patient care.

Original languageEnglish (US)
Pages (from-to)140-150
Number of pages11
JournalGastrointestinal Endoscopy
Volume79
Issue number1
DOIs
StatePublished - Jan 2014
Externally publishedYes

Fingerprint

Gastrointestinal Tract
Pharmaceutical Preparations
Patient Care
Communication
Pathology
Incidence
Health
Wounds and Injuries
Pathologists
Gastroenterologists

Keywords

  • COX
  • cyclooxygenase
  • MMF
  • mycophenolate mofetil
  • nonsteroidal anti-inflammatory drug
  • NSAID

ASJC Scopus subject areas

  • Gastroenterology
  • Radiology Nuclear Medicine and imaging

Cite this

Seminerio, J., McGrath, K., Arnold, C. A., Voltaggio, L., & Singhi, A. D. (2014). Medication-associated lesions of the GI tract. Gastrointestinal Endoscopy, 79(1), 140-150. https://doi.org/10.1016/j.gie.2013.08.027

Medication-associated lesions of the GI tract. / Seminerio, Jennifer; McGrath, Kevin; Arnold, Christina A.; Voltaggio, Lysandra; Singhi, Aatur D.

In: Gastrointestinal Endoscopy, Vol. 79, No. 1, 01.2014, p. 140-150.

Research output: Contribution to journalArticle

Seminerio, J, McGrath, K, Arnold, CA, Voltaggio, L & Singhi, AD 2014, 'Medication-associated lesions of the GI tract', Gastrointestinal Endoscopy, vol. 79, no. 1, pp. 140-150. https://doi.org/10.1016/j.gie.2013.08.027
Seminerio, Jennifer ; McGrath, Kevin ; Arnold, Christina A. ; Voltaggio, Lysandra ; Singhi, Aatur D. / Medication-associated lesions of the GI tract. In: Gastrointestinal Endoscopy. 2014 ; Vol. 79, No. 1. pp. 140-150.
@article{6f1c12c4272a4314b8e4871cbbe70b2c,
title = "Medication-associated lesions of the GI tract",
abstract = "Medications play an integral role in the health and wellbeing of patients. However, a large number of medications are reported to damage one or more segments of the GI tract, either directly or indirectly, resulting in a variety of clinicopathologic findings. Although some findings are pathognomonic for specific drugs, many more demonstrate nonspecific pathology. Early recognition of GI tract drug-induced injury is critical because the consequences of prolonged use, in some instances, can be fatal. Reducing the incidence of adverse effects requires an appropriate index of suspicion and good communication between the gastroenterologist and pathologist, both of which can significantly impact patient care.",
keywords = "COX, cyclooxygenase, MMF, mycophenolate mofetil, nonsteroidal anti-inflammatory drug, NSAID",
author = "Jennifer Seminerio and Kevin McGrath and Arnold, {Christina A.} and Lysandra Voltaggio and Singhi, {Aatur D.}",
year = "2014",
month = "1",
doi = "10.1016/j.gie.2013.08.027",
language = "English (US)",
volume = "79",
pages = "140--150",
journal = "Gastrointestinal Endoscopy",
issn = "0016-5107",
publisher = "Mosby Inc.",
number = "1",

}

TY - JOUR

T1 - Medication-associated lesions of the GI tract

AU - Seminerio, Jennifer

AU - McGrath, Kevin

AU - Arnold, Christina A.

AU - Voltaggio, Lysandra

AU - Singhi, Aatur D.

PY - 2014/1

Y1 - 2014/1

N2 - Medications play an integral role in the health and wellbeing of patients. However, a large number of medications are reported to damage one or more segments of the GI tract, either directly or indirectly, resulting in a variety of clinicopathologic findings. Although some findings are pathognomonic for specific drugs, many more demonstrate nonspecific pathology. Early recognition of GI tract drug-induced injury is critical because the consequences of prolonged use, in some instances, can be fatal. Reducing the incidence of adverse effects requires an appropriate index of suspicion and good communication between the gastroenterologist and pathologist, both of which can significantly impact patient care.

AB - Medications play an integral role in the health and wellbeing of patients. However, a large number of medications are reported to damage one or more segments of the GI tract, either directly or indirectly, resulting in a variety of clinicopathologic findings. Although some findings are pathognomonic for specific drugs, many more demonstrate nonspecific pathology. Early recognition of GI tract drug-induced injury is critical because the consequences of prolonged use, in some instances, can be fatal. Reducing the incidence of adverse effects requires an appropriate index of suspicion and good communication between the gastroenterologist and pathologist, both of which can significantly impact patient care.

KW - COX

KW - cyclooxygenase

KW - MMF

KW - mycophenolate mofetil

KW - nonsteroidal anti-inflammatory drug

KW - NSAID

UR - http://www.scopus.com/inward/record.url?scp=84890483257&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84890483257&partnerID=8YFLogxK

U2 - 10.1016/j.gie.2013.08.027

DO - 10.1016/j.gie.2013.08.027

M3 - Article

VL - 79

SP - 140

EP - 150

JO - Gastrointestinal Endoscopy

JF - Gastrointestinal Endoscopy

SN - 0016-5107

IS - 1

ER -